Alert archive / Texas / Special Weather Statements in 2019

Special Weather Statement, NWS Midland/Odessa, TX

June 18, 2019Scurry County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 18, 2019, 2:21 AM CDT for Scurry County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2019, 2:21 AM CDT (07:21 UTC)
Expired
Jun 18, 2019, 2:45 AM CDT
In force
24 min
Issued by
NWS Midland/Odessa, TX

County Scurry County, TX

The radar

The Lubbock radar (KLBB), 119 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2254 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WWUS84 KMAF 180721
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
221 AM CDT Tue Jun 18 2019
 
TXZ048-180745-
Scurry TX-
221 AM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY COUNTY UNTIL 245
AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Hobbs, or 15 miles northeast of Snyder, moving
east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Snyder, Fluvanna and Randalls Corner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3272 10116 3297 10117 3297 10105 3296 10066
      3273 10066
TIME...MOT...LOC 0721Z 248DEG 20KT 3291 10078 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 18, 12:29 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 18, 12:29 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1229 AM CDT Tue Jun 18 2019

.DISCUSSION...
See 06Z aviation discussion below.

&&

.AVIATION...
TS is moving away from the TAF sites tonight. More will develop
after 18Z but will wait till the next TAF issuance for better
confidence in timing. VFR conditions will remain the next 24 hours
outside of convection.

Hennig

&&

.PREV DISCUSSION... /issued 305 PM CDT Mon Jun 17 2019/

UPDATE...

See public discussion below.

DISCUSSION...

Public products have been updated for Severe Thunderstorm Watch
box # 391 until 10 pm CDT or 9 pm MDT for southeast New Mexico
and west Texas along and west of a Lamesa, Midland, Sheffield
line.

Products to be sent shortly.

PREV DISCUSSION... /issued 205 PM CDT Mon Jun 17 2019/

DISCUSSION...
Despite a weak upper level ridge over the region strong to severe
thunderstorms are expected tonight through Tuesday night across
west Texas and portions of southeast New Mexico as a couple of
upper level disturbances move through the ridge and interact with
a moist and very unstable airmass. By Tuesday the dryline should
mix far enough east of southeast New Mexico to keep the precipitation
east of that area.

By Wednesday and Thursday zonal flow aloft will push the dryline
into west Central Texas and push the threat of thunderstorms
east of the forecast area. Low level thermal ridging and downslope
flow will allow high temperatures to climb to much above normal
values. Localized Heat Advisory criteria may be met near and
along the Rio Grande River(near Boquillas Canyon) Wednesday and
Thursday afternoon. Later shifts will need to monitor.

By Friday through next weekend southwesterly flow aloft will
develop once again ahead of a slow moving Pacific upper level
storm system. Default NBM guidance pops seem too low in this
regime and prefer the higher superblend pops for thunderstorms
in the eastern Permian Basin. Temperatures will remain above
normal through the extended forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     71 101  69 103 /  30   0   0   0
Carlsbad                       68 101  69 103 /   0   0   0   0
Dryden                         73 104  74 104 /  30  10   0   0
Fort Stockton                  72 102  72 103 /  20  10   0  10
Guadalupe Pass                 68  94  68  96 /   0   0   0   0
Hobbs                          66  98  66 102 /   0   0   0   0
Marfa                          62  94  62  96 /  10  10   0  10
Midland Intl Airport           72 102  70 104 /  20   0   0   0
Odessa                         71 102  69 105 /  20   0   0   0
Wink                           69 104  68 106 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/10
Hazardous weather outlook, Jun 17, 2:02 PM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
202 PM CDT Mon Jun 17 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-181915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
202 PM CDT Mon Jun 17 2019 /102 PM MDT Mon Jun 17 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected across the area
this afternoon and tonight. There is a marginal to slight risk of
severe storms, capable of producing large hail and damaging wind.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of strong to severe thunderstorms again Tuesday
over the Permian Basin to the lower Trans Pecos and Big Bend. Large
hail and damaging winds will be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 17, 9:29 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
829 PM MDT Mon Jun 17 2019

NMZ028-029-033-180315-
Eddy County Plains NM-Northern Lea County NM-Central Lea County NM-
829 PM MDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 915 PM MDT...

At 829 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Maljamar, or 23 miles east of Artesia. This storm was
nearly stationary.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Maljamar, Lea County Zip Franklin Memorial Airport and Loco Hills.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.

LAT...LON 3272 10349 3273 10405 3288 10407 3297 10386
      3297 10377 3301 10376 3309 10357
TIME...MOT...LOC 0229Z 271DEG 3KT 3280 10402

49
Special weather statement, Jun 17, 9:44 PM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
944 PM CDT Mon Jun 17 2019

TXZ045-180330-
Gaines TX-
944 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GAINES COUNTY UNTIL
1030 PM CDT...

At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Denver City, moving east at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Seagraves and Seagraves Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.

LAT...LON 3285 10243 3288 10277 3296 10277 3296 10243
TIME...MOT...LOC 0243Z 285DEG 13KT 3296 10272

49
Special weather statement, Jun 17, 11:35 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1035 PM MDT Mon Jun 17 2019

NMZ029-180500-
Northern Lea County NM-
1035 PM MDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL
1100 PM MDT...

At 1034 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Caprock, or 19 miles northwest of Tatum, moving
northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Crossroads.

A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
southeastern New Mexico.

LAT...LON 3342 10306 3331 10367 3344 10372 3357 10372
      3357 10305
TIME...MOT...LOC 0434Z 235DEG 16KT 3343 10357

10
Special weather statement, Jun 18, 1:39 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
139 AM CDT Tue Jun 18 2019

TXZ045-046-180715-
Dawson TX-Gaines TX-
139 AM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES AND
NORTHWESTERN DAWSON COUNTIES UNTIL 215 AM CDT...

At 138 AM CDT, Doppler radar was tracking a strong thunderstorm near
Welch, or 15 miles northwest of Lamesa, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lamesa, Welch, Lamesa Municipal Airport, Los Ybanez, Punkin Center
and Arvana.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3268 10188 3272 10229 3296 10231 3296 10190
TIME...MOT...LOC 0638Z 286DEG 16KT 3285 10219

10
Special weather statement, Jun 18, 2:18 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
218 AM CDT Tue Jun 18 2019

TXZ046-047-180745-
Dawson TX-Borden TX-
218 AM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BORDEN AND NORTHERN
DAWSON COUNTIES UNTIL 245 AM CDT...

At 218 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lamesa Municipal Airport, or 9 miles northeast of
Lamesa, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lamesa, Lamesa Municipal Airport, Los Ybanez, Punkin Center, Arvana,
Hancock and Key.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3266 10149 3273 10209 3296 10209 3296 10151
TIME...MOT...LOC 0718Z 268DEG 24KT 3285 10187

10
Special weather statement, Jun 18, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
221 AM CDT Tue Jun 18 2019

TXZ048-180745-
Scurry TX-
221 AM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY COUNTY UNTIL 245
AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Hobbs, or 15 miles northeast of Snyder, moving
east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Snyder, Fluvanna and Randalls Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3272 10116 3297 10117 3297 10105 3296 10066
      3273 10066
TIME...MOT...LOC 0721Z 248DEG 20KT 3291 10078

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:01 PM CDTSpecial Weather StatementMAFCulberson44 min
Jun 17, 7:27 PM CDTAreal Flood AdvisoryMAFGaines2 hr
Jun 17, 7:30 PM CDTSevere Thunderstorm WarningMAFGaines60 min
Jun 17, 7:45 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
Jun 17, 7:52 PM CDTSpecial Weather StatementMAFBrewster38 min
Jun 17, 8:24 PM CDTSevere Thunderstorm WarningMAFBrewster66 min
Jun 17, 8:33 PM CDTSevere Thunderstorm WarningMAFBrewster25 min
Jun 17, 8:42 PM CDTSpecial Weather StatementMAFGaines48 min
Jun 17, 9:07 PM CDTSevere Thunderstorm WarningMAFBrewster38 min
Jun 17, 9:44 PM CDTSpecial Weather StatementMAFGaines46 min
Jun 17, 11:35 PM CDTSpecial Weather StatementMAFCochran25 min
Jun 18, 1:39 AM CDTSpecial Weather StatementMAFDawson36 min
Jun 18, 2:18 AM CDTSpecial Weather StatementMAFDawson27 min
Jun 18, 2:48 AM CDTSpecial Weather StatementMAFBorden, Scurry27 min
Jun 18, 3:15 AM CDTSpecial Weather StatementMAFBorden, Scurry45 min
Jun 18, 3:18 AM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
Jun 18, 3:36 AM CDTSpecial Weather StatementMAFGaines24 min
Jun 18, 2:00 PM CDTSpecial Weather StatementMAFReeves45 min
Jun 18, 2:08 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio67 min
Jun 18, 2:18 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Reeves57 min
Jun 18, 3:11 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio64 min
Jun 18, 3:13 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves62 min
Jun 18, 3:14 PM CDTAreal Flood AdvisoryMAFJeff Davis, Presidio, Reeves3 hr
Jun 18, 3:52 PM CDTSpecial Weather StatementMAFReeves38 min
Jun 18, 3:59 PM CDTSpecial Weather StatementMAF31 min
Jun 18, 4:06 PM CDTSevere Thunderstorm WarningMAFBrewster39 min
Jun 18, 4:09 PM CDTSpecial Weather StatementMAFBrewster21 min
Jun 18, 4:10 PM CDTSevere Thunderstorm WarningMAFReeves, Ward, Winkler52 min
Jun 18, 4:13 PM CDTSevere Thunderstorm WarningMAFBrewster32 min
Jun 18, 4:35 PM CDTSevere Thunderstorm WarningMAFPecos55 min
Jun 18, 4:42 PM CDTSpecial Weather StatementMAFReeves48 min
Jun 18, 4:48 PM CDTAreal Flood AdvisoryMAFPecos117 min
Jun 18, 4:52 PM CDTSevere Thunderstorm WarningMAFBrewster53 min
Jun 18, 5:35 PM CDTSevere Thunderstorm WarningMAFBrewster55 min
Jun 18, 5:54 PM CDTSpecial Weather StatementMAFHoward51 min
Jun 18, 6:00 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell60 min
Jun 18, 6:13 PM CDTSpecial Weather StatementMAFMitchell47 min
Jun 18, 6:23 PM CDTSpecial Weather StatementMAFTerrell37 min
Jun 18, 6:26 PM CDTSpecial Weather StatementMAFPresidio19 min
Jun 18, 6:30 PM CDTSpecial Weather StatementMAFPecos30 min
Jun 18, 6:35 PM CDTSpecial Weather StatementMAF25 min
Jun 18, 6:50 PM CDTSpecial Weather StatementMAFDawson40 min
Jun 18, 6:54 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry66 min
Jun 18, 6:57 PM CDTSpecial Weather StatementMAFTerrell48 min
Jun 17, 7:40 PM CDTSevere Thunderstorm WarningMAFEddy65 min
Jun 17, 8:46 PM CDTSevere Thunderstorm WarningMAFEddy14 min
Jun 17, 8:55 PM CDTAreal Flood AdvisoryMAFEddy110 min
Jun 17, 8:56 PM CDTSpecial Weather StatementMAFEddy49 min
Jun 17, 9:29 PM CDTSpecial Weather StatementMAFLea46 min
Jun 17, 9:46 PM CDTSevere Thunderstorm WarningMAFEddy, Lea59 min
Jun 17, 11:53 PM CDTSevere Thunderstorm WarningMAFLea67 min
Jun 18, 12:58 AM CDTSevere Thunderstorm WarningMAFLea62 min
Jun 18, 1:08 AM CDTTornado WarningMAFLea37 min
Jun 18, 1:58 AM CDTSevere Thunderstorm WarningMAFLea51 min

Nearby

Special Weather Statements in Texas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.